MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Codes Difficult to Advance (2920); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for aneurysm.It was noted that the patient's vessel tortuosity was moderate.The access vessel was anterior communicating artery (acomm), with 2mm diameter. it was reported that the echelon catheter encountered resistance during delivery and experienced difficulty while navigating on traxcess guidewire.There was not 1:1 pushability.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event. additional information was received stating that the lesion was an anterior communicating artery (acom) aneurysm, saccular in shape.The guidewire was able to pass the catheter hub.No damage found to the catheter hub.The guidewire tip was shaped as a small c at the tip.No kink damage found on the guidewire.The procedure was completed by using a phenom 17 with the same wire.The catheter had intermittent jumping during manipulation.Based on these observations, the operator suggested that there may be an issue with the inner coating of the echelon catheter.Ancillary devices include a traxcess guidewire, neuron 070 guide catheter, fubuki sheath.
 
Additional Manufacturer Narrative
Product analysis : as found condition: the echelon-10 microcatheter was returned for analysis within a shipping box, an opened echelo-10 outer carton, an opened echelon-10 inner pouch, a dispenser coil and within a plastic pouch.The guidewire used in the event was not returned.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub, catheter body, and/or the distal tip; in addition, blood was found within the catheter body at ~92.7cm from the hub.No other anomalies observed.Testing/analysis: the echelon-10 total length was measured to be ~152.1cm and the useable length was measured to be ~144.4cm which is within specification (specification: total (ref) = 152cm; usable = 144cm ± 1.5cm).During testing the echelon-10 microcatheter was flushed with water and no water was able to exit the distal tip.Next, the 0.0165¿ mandrel was hydrated and attempted to advance into the echelon-10 hub, where it met resistance due to the dried blood within the catheter body at ~92.7cm.Conclusion: based on the device analysis and the reported information, the customer report of ¿catheter resistance¿, ¿difficult navigation¿, and ¿catheter kickback¿ were not able to be confirmed.The guidewire used in the event was not returned.Possible causes of ¿catheter resistance¿ include incompatible devices, patient vessel tortuosity, catheter damage, guidewire damage, insufficient catheter flushing, or insufficient guidewire hydration.Possible causes of ¿difficulty navigation¿ include incompatible devices, patient vessel tortuosity, damage to guidewire, catheter damage (i.E., kinked, bent, ovalized), or lack of continuous flush of the guide catheter during delivery.Possible causes of ¿catheter kick back¿ include patient vessel tortuosity, high friction, user operational context if user advances or retrieves intraluminal device against resistance, vasospasm, irregular blood flow, catheter tip under stress during the event, or incompatible ancillary devices.The (terumo neuro) traxcess guidewire and the (penumbra) neuron 070 guide catheter used in the event were not returned; therefore, an analysis could not be performed, and any contributing factors (i.E., da mage) could not be assessed.However, the traxcess guidewire and the (penumbra) neuron 070 guide catheter are compatible with the echelon-10 catheter.The patient¿s vessel tortuosity was ¿moderate¿; therefore, unlikely to contributed to the reported event.No damage was found with the echelon-10 microcatheter that would have contributed to the reported resistance.The echelon-10 and guidewire was prepared prior to use, and the echelon-10 was flushed as indicated in the instructions for use (ifu), ruling out insufficient catheter flushing and insufficient guidewire hydration has potential causes.Information regarding if a continuous flush of the guide catheter was maintained, vasospasm, irregular blood flow, or if the catheter tip was under stress during the event was not reported; therefore, could not be ruled out as potential causes.It is likely that the advancement of the guidewire against resistance and the difficult navigation contributed to the catheter kick back issue.However, the cause(s) of the guidewire resistance and difficult navigation were able to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23618804
Report Number2029214-2025-02467
Device Sequence Number18386819
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public(01)00847536006256(17)270205(10)D016382
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberD016382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale